Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 201, NWS Memphis, TN

July 4, 2004Fayette County, Hardeman County, Tennessee; Benton County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jul 4, 2004, 1:33 PM CDT for Fayette County, Hardeman County, Tennessee; Benton County, Mississippi. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2004, 1:33 PM CDT (18:33 UTC)
Expired
Jul 4, 2004, 2:15 PM CDT
In force
42 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Benton County, MS, Fayette County, TN, Hardeman County, TN

What was reported inside it

TimeReportWhereRemark
Jul 4, 2:15 PM CDTTSTM WND DMGGrand Junction, TNPOWER LINES DOWN
Jul 4, 2:15 PM CDTTSTM WND DMGGrand Junction, TNPOWER LINES DOWN
Jul 4, 2:15 PM CDTTSTM WND DMGGrand Junction, TNPOWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 11:35 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2361 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2361 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 041833 CCA
SVRMEM
MSC009-TNC047-069-041915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTION
NATIONAL WEATHER SERVICE MEMPHIS TN
130 PM CDT SUN JUL 4 2004

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN NORTHEAST MISSISSIPPI
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE
  HARDEMAN COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 215 PM CDT

* AT 130 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS FROM CLOVERPORT TO 13 MILES WEST OF LAMAR...MOVING
  EAST AT 20 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 215 PM CDT INCLUDE...
  LA GRANGE...
  LAGRANGE...HICKORY VALLEY...
  GRAND JUNCTION...
  TOONE...BOLIVAR...
  SAULSBURY...LAMAR...
  HORNSBY...MIDDLETON...

A TRAINED WEATHER SPOTTER REPORTED TREES DOWN 3 MILES SOUTH OF 
SOMMERVILLE ON HIGHWAY 76.

.DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3544 8920 3515 8936 3500 8938 3463 8929
          3462 8909 3501 8902 3503 8879 3545 8886

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:55 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jul 4, 9:55 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
955 AM CDT SUN JUL 4 2004

.DISCUSSION...

AN MCS OVER N CNTRL AR IS CURRENTLY PROGRESSING SEWD. LATEST
SATELLITE AND RADAR TRENDS INDICATE THAT THIS COMPLEX HAS WEAKENED
SOMEWHAT IN THE PAST 2 HOURS. STILL SOME POTENTIAL THAT A SVR WIND
GUST COULD COME OUT OF IT AS IT APPROACHES THE WRN PART OF THE CWA.
THEREFORE...SVR WATCH #547 HAS BEEN ISSUED TO COVER THE SITUATION.

ADDITIONAL STORMS COULD DEVELOP ALONG THE MCS OUTFLOW BOUNDARY LATER
TODAY BUT UNCERTAIN OF THE EWD EXTENT. CURRENT FCST HAS ONLY 10-14
POPS E OF THE MS RVR AND MAY NEED TO BE INCREASEED BY A FEW NOTCHES
IF CONDITIONS WARRANT.

ANOTHER MCS IS POSSIBLE LATE TONIGHT FROM THE NW BUT UNCERTAIN ON
ITS SEWD EXTENT. THE REST OF THE FCST PERIOD WILL BE DOMINATED BY A
BROAD SUBTROPICAL HIGH OVER THE SE STATES AND FRONTAL BOUNDARIES
STALLING TO THE N OF THE CWA. THIS SHOULD PROVIDE TYPICAL SUMMERLIKE
WX WITH WARM AND HUMID CONDITIONS AND OFF AND ON CHCS OF SHWRS/TSTMS.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

SWC
Hazardous weather outlook, Jul 4, 11:55 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 AM CDT SUN JUL 4 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-051100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1155 AM CDT SUN JUL 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID-SOUTH THIS AFTERNOON.

A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD ACROSS THE
MID-SOUTH THIS AFTERNOON. SEVERAL OF THE STORMS WILL BE SEVERE WITH
DAMAGING STRAIGHT-LINE WINDS. LARGE HAIL IS ALSO POSSIBLE.

THE MOST FAVORABLE TIME PERIOD FOR SEVERE WEATHER IS FROM NOW
THROUGH 6 PM.

.DAYS TWO THROUGH SEVEN...

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE TUESDAY THROUGH SATURDAY. HOWEVER...THE PROBABILITY OF
WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

SWC

In the hours before

Local storm report, Jul 4, 12:23 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1223 PM CDT SUN JUL 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     RAVENDEN                36.24N 91.25W
07/04/2004                   LAWRENCE           AR   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN

1120 AM     TSTM WND DMG     WALNUT RIDGE            36.07N 90.96W
07/04/2004                   LAWRENCE           AR   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN AND POWER LINES DOWN COUNTYWIDE

1130 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/04/2004                   CRAIGHEAD          AR   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME
            BUSINESSES AND HOMES.

1140 AM     TSTM WND GST     WALNUT RIDGE            36.07N 90.96W
07/04/2004  80 MPH           LAWRENCE           AR   AMATEUR RADIO

1140 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/04/2004                   CRAIGHEAD          AR   PUBLIC

            FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD

1200 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/04/2004                   CRAIGHEAD          AR   TRAINED SPOTTER

            MOBILE HOME PARK DAMAGED

1210 PM     TSTM WND DMG     MANILA                  35.88N 90.16W
07/04/2004                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN REPORTED BY
            MISSISSIPPI COUNTY SHERIFF

1215 PM     TSTM WND DMG     CORNING                 36.41N 90.59W
07/04/2004                   CLAY               AR   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN REPORTED BY CORNING
            POLICE DEPARTMENT

1215 PM     TSTM WND GST     WYNNE                   35.23N 90.79W
07/04/2004  60 MPH           CROSS              AR   AMATEUR RADIO

&&

JFB
Local storm report, Jul 4, 12:32 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1232 PM CDT SUN JUL 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     RAVENDEN                36.24N 91.25W
07/04/2004                   LAWRENCE           AR   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN

1120 AM     TSTM WND DMG     WALNUT RIDGE            36.07N 90.96W
07/04/2004                   LAWRENCE           AR   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN AND POWER LINES DOWN COUNTYWIDE

1120 AM     TSTM WND DMG     BIGGERS                 36.33N 90.81W
07/04/2004                   RANDOLPH           AR   EMERGENCY MNGR

            ROOF BLOWN OFF OF A SCHOOL

1130 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/04/2004                   CRAIGHEAD          AR   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME
            BUSINESSES AND HOMES.

1140 AM     TSTM WND GST     WALNUT RIDGE            36.07N 90.96W
07/04/2004  80 MPH           LAWRENCE           AR   AMATEUR RADIO

1140 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/04/2004                   CRAIGHEAD          AR   PUBLIC

            FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD

1200 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/04/2004                   CRAIGHEAD          AR   TRAINED SPOTTER

            MOBILE HOME PARK DAMAGED

1210 PM     TSTM WND DMG     MANILA                  35.88N 90.16W
07/04/2004                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN REPORTED BY
            MISSISSIPPI COUNTY SHERIFF

1215 PM     TSTM WND DMG     CORNING                 36.41N 90.59W
07/04/2004                   CLAY               AR   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN REPORTED BY CORNING
            POLICE DEPARTMENT

1215 PM     TSTM WND GST     WYNNE                   35.23N 90.79W
07/04/2004  60 MPH           CROSS              AR   AMATEUR RADIO

1228 PM     TSTM WND DMG     MILLINGTON              35.33N 89.89W
07/04/2004                   SHELBY             TN   TRAINED SPOTTER

            65 MPH WIND GUSTS WITH POWER LINES DOWN NEAR THE
            INTERSECTION OF HWY 385 AND HWY 51

&&

JFB
Local storm report, Jul 4, 12:58 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1258 PM CDT SUN JUL 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     RAVENDEN                36.24N 91.25W
07/04/2004                   LAWRENCE           AR   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN

1120 AM     TSTM WND DMG     BIGGERS                 36.33N 90.81W
07/04/2004                   RANDOLPH           AR   EMERGENCY MNGR

            ROOF BLOWN OFF OF A SCHOOL

1120 AM     TSTM WND DMG     WALNUT RIDGE            36.07N 90.96W
07/04/2004                   LAWRENCE           AR   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN AND POWER LINES DOWN COUNTYWIDE

1130 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/04/2004                   CRAIGHEAD          AR   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME
            BUSINESSES AND HOMES.

1140 AM     TSTM WND GST     WALNUT RIDGE            36.07N 90.96W
07/04/2004  80 MPH           LAWRENCE           AR   AMATEUR RADIO

1140 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/04/2004                   CRAIGHEAD          AR   PUBLIC

            FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD

1200 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/04/2004                   CRAIGHEAD          AR   TRAINED SPOTTER

            MOBILE HOME PARK DAMAGED

1210 PM     TSTM WND DMG     MANILA                  35.88N 90.16W
07/04/2004                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN REPORTED BY
            MISSISSIPPI COUNTY SHERIFF

1215 PM     TSTM WND GST     WYNNE                   35.23N 90.79W
07/04/2004  60 MPH           CROSS              AR   AMATEUR RADIO

1215 PM     TSTM WND DMG     CORNING                 36.41N 90.59W
07/04/2004                   CLAY               AR   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN REPORTED BY CORNING
            POLICE DEPARTMENT

1228 PM     TSTM WND DMG     MILLINGTON              35.33N 89.89W
07/04/2004                   SHELBY             TN   TRAINED SPOTTER

            65 MPH WIND GUSTS WITH POWER LINES DOWN NEAR THE
            INTERSECTION OF HWY 385 AND HWY 51

1235 PM     TSTM WND DMG     BLYTHEVILLE             35.93N 89.92W
07/04/2004                   MISSISSIPPI        AR   AMATEUR RADIO

            POWER LINES DOWN

1240 PM     TSTM WND DMG     5 W MUNFORD             35.45N 89.89W
07/04/2004                   TIPTON             TN   AMATEUR RADIO

            TREES AND POWER LINES DOWN ON RAY BLUFF ROAD NEAR
            DRUMMONDS

1245 PM     TSTM WND DMG     LAKELAND                35.24N 89.73W
07/04/2004                   SHELBY             TN   AMATEUR RADIO

            SEVERAL TREES DOWN NEAR CANADA RD AND OLD BROWNSVILLE RD.
            A FEW TREES WERE 3-4 FEET IN DIAMETER.

&&

JFB
Local storm report, Jul 4, 1:06 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
106 PM CDT SUN JUL 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     RAVENDEN                36.24N 91.25W
07/04/2004                   LAWRENCE           AR   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN

1120 AM     TSTM WND DMG     BIGGERS                 36.33N 90.81W
07/04/2004                   RANDOLPH           AR   EMERGENCY MNGR

            ROOF BLOWN OFF OF A SCHOOL

1120 AM     TSTM WND DMG     WALNUT RIDGE            36.07N 90.96W
07/04/2004                   LAWRENCE           AR   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN AND POWER LINES DOWN COUNTYWIDE

1130 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/04/2004                   CRAIGHEAD          AR   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME
            BUSINESSES AND HOMES.

1140 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/04/2004                   CRAIGHEAD          AR   PUBLIC

            FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD

1140 AM     TSTM WND GST     WALNUT RIDGE            36.07N 90.96W
07/04/2004  80 MPH           LAWRENCE           AR   AMATEUR RADIO

1200 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/04/2004                   CRAIGHEAD          AR   TRAINED SPOTTER

            MOBILE HOME PARK DAMAGED

1210 PM     TSTM WND DMG     MANILA                  35.88N 90.16W
07/04/2004                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN REPORTED BY
            MISSISSIPPI COUNTY SHERIFF

1215 PM     TSTM WND DMG     CORNING                 36.41N 90.59W
07/04/2004                   CLAY               AR   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN REPORTED BY CORNING
            POLICE DEPARTMENT

1215 PM     TSTM WND GST     WYNNE                   35.23N 90.79W
07/04/2004  60 MPH           CROSS              AR   AMATEUR RADIO

1228 PM     TSTM WND DMG     MILLINGTON              35.33N 89.89W
07/04/2004                   SHELBY             TN   TRAINED SPOTTER

            65 MPH WIND GUSTS WITH POWER LINES DOWN NEAR THE
            INTERSECTION OF HWY 385 AND HWY 51

1235 PM     TSTM WND DMG     BLYTHEVILLE             35.93N 89.92W
07/04/2004                   MISSISSIPPI        AR   AMATEUR RADIO

            POWER LINES DOWN

1235 PM     TSTM WND DMG     SE MARION               35.21N 90.20W
07/04/2004                   CRITTENDEN         AR   TRAINED SPOTTER

            ROOF AND STRUCTURAL DAMAGE ON HWY 77 AT BILLS GRILL RD

1240 PM     TSTM WND DMG     5 W MUNFORD             35.45N 89.89W
07/04/2004                   TIPTON             TN   AMATEUR RADIO

            TREES AND POWER LINES DOWN ON RAY BLUFF ROAD NEAR
            DRUMMONDS

1245 PM     TSTM WND DMG     LAKELAND                35.24N 89.73W
07/04/2004                   SHELBY             TN   AMATEUR RADIO

            SEVERAL TREES DOWN NEAR CANADA RD AND OLD BROWNSVILLE RD.
            A FEW TREES WERE 3-4 FEET IN DIAMETER.

&&

JFB
Local storm report, Jul 4, 1:17 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
117 PM CDT SUN JUL 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     RAVENDEN                36.24N 91.25W
07/04/2004                   LAWRENCE           AR   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN

1120 AM     TSTM WND DMG     BIGGERS                 36.33N 90.81W
07/04/2004                   RANDOLPH           AR   EMERGENCY MNGR

            ROOF BLOWN OFF OF A SCHOOL

1120 AM     TSTM WND DMG     WALNUT RIDGE            36.07N 90.96W
07/04/2004                   LAWRENCE           AR   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN AND POWER LINES DOWN COUNTYWIDE

1130 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/04/2004                   CRAIGHEAD          AR   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME
            BUSINESSES AND HOMES.

1140 AM     TSTM WND GST     WALNUT RIDGE            36.07N 90.96W
07/04/2004  80 MPH           LAWRENCE           AR   AMATEUR RADIO

1140 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/04/2004                   CRAIGHEAD          AR   PUBLIC

            FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD

1200 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/04/2004                   CRAIGHEAD          AR   TRAINED SPOTTER

            MOBILE HOME PARK DAMAGED

1210 PM     TSTM WND DMG     MANILA                  35.88N 90.16W
07/04/2004                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN REPORTED BY
            MISSISSIPPI COUNTY SHERIFF

1215 PM     TSTM WND GST     WYNNE                   35.23N 90.79W
07/04/2004  60 MPH           CROSS              AR   AMATEUR RADIO

1215 PM     TSTM WND DMG     CORNING                 36.41N 90.59W
07/04/2004                   CLAY               AR   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN REPORTED BY CORNING
            POLICE DEPARTMENT

1228 PM     TSTM WND DMG     MILLINGTON              35.33N 89.89W
07/04/2004                   SHELBY             TN   TRAINED SPOTTER

            65 MPH WIND GUSTS WITH POWER LINES DOWN NEAR THE
            INTERSECTION OF HWY 385 AND HWY 51

1235 PM     TSTM WND DMG     BLYTHEVILLE             35.93N 89.92W
07/04/2004                   MISSISSIPPI        AR   AMATEUR RADIO

            POWER LINES DOWN

1235 PM     TSTM WND DMG     SE MARION               35.21N 90.20W
07/04/2004                   CRITTENDEN         AR   TRAINED SPOTTER

            ROOF AND STRUCTURAL DAMAGE ON HWY 77 AT BILLS GRILL RD

1240 PM     TSTM WND DMG     5 W MUNFORD             35.45N 89.89W
07/04/2004                   TIPTON             TN   AMATEUR RADIO

            TREES AND POWER LINES DOWN ON RAY BLUFF ROAD NEAR
            DRUMMONDS

1245 PM     TSTM WND DMG     LAKELAND                35.24N 89.73W
07/04/2004                   SHELBY             TN   AMATEUR RADIO

            SEVERAL TREES DOWN NEAR CANADA RD AND OLD BROWNSVILLE RD.
            A FEW TREES WERE 3-4 FEET IN DIAMETER.

0100 PM     TSTM WND DMG     KEISER                  35.67N 90.09W
07/04/2004                   MISSISSIPPI        AR   LAW ENFORCEMENT

            WIND PICKED UP A POLE AND THREW IT INTO A CAR WINDSHIED
            ON I-55 AT THE 44 MILE MARKER. THERE WERE NO INJURIES.

&&

JFB
Special weather statement, Jul 4, 1:18 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
118 PM CDT SUN JUL 4 2004

ARZ008-009-017-018-026>028-035-036-048-041900-
CLAY AR-CRAIGHEAD AR-CRITTENDEN AR-CROSS AR-GREENE AR-LAWRENCE AR-
MISSISSIPPI AR-POINSETT AR-RANDOLPH AR-ST FRANCIS AR-
118 PM CDT SUN JUL 4 2004

SEVERE THUNDERSTORM WATCH NUMBER 547 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES:

IN ARKANSAS...
CLAY...         CRAIGHEAD...    CRITTENDEN...   CROSS...
GREENE...       LAWRENCE...     MISSISSIPPI...  POINSETT...
RANDOLPH...     ST. FRANCIS...

SWC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 12:18 PM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton42 min
Jul 4, 12:47 PM CDTSevere Thunderstorm WarningMEGFayette, Haywood43 min
Jul 4, 1:26 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Obion49 min
Jul 4, 1:30 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman45 min
Jul 4, 2:10 PM CDTSevere Thunderstorm WarningMEGCarroll, Weakley35 min
Jul 4, 2:34 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy26 min
Jul 4, 2:56 PM CDTSevere Thunderstorm WarningMEGDecatur34 min
Jul 3, 8:29 PM CDTFlash Flood WarningMEGItawamba2 hr
Jul 4, 12:40 PM CDTSevere Thunderstorm WarningMEGDeSoto50 min
Jul 4, 1:02 PM CDTSevere Thunderstorm WarningMEGMarshall, Tate43 min
Jul 4, 1:57 PM CDTSevere Thunderstorm WarningMEGMarshall, Union33 min
Jul 4, 3:01 PM CDTSevere Thunderstorm WarningMEGCalhoun29 min
Jul 4, 3:13 PM CDTSevere Thunderstorm WarningMEGTishomingo32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.